Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 26, 2017, 7:23 PM CDT for Mason County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2017, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 26, 2017, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Mason County, TX
The radar
The Austin/San Antonio radar (KEWX), 150 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568
WGUS54 KSJT 270023
FFWSJT
TXC319-270315-
/O.NEW.KSJT.FF.W.0020.170627T0023Z-170627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
723 PM CDT MON JUN 26 2017
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southern Mason County in west central Texas...
* Until 1015 PM CDT
* At 720 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain 2 miles southwest and south of Mason...moving slowly
southeast at 5 mph. Rainfall amounts of 3 inches have fallen with
this storm....and 1 to 2 inches additional is likely. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Mason, Streeter, Loyal Valley, Koockville, US-87 Near The Mason-
Gillespie County Line and The Intersection Of US-
87 And Ranch Road 783.
This includes the following low water crossings ...
Old Junction crossing Honey Creek...
Peters Creek crossing Peters Creek...
Mill Creek crossing Mill Creek...
Simonsville crossing Beaver Creek...
Jeffers Lane crossing...
Simonsville crossing Bader Creek...
Threadgill Creek crossing Threadgill Creek...
Loeffler crossing Beaver Creek...
Ranch Road 783 crossing Deer Creek and
Threadgill Creek crossing Squaw Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
LAT...LON 3071 9897 3050 9897 3050 9942 3079 9944
$$
mkd1 follow-up statement
291 WGUS74 KSJT 270148 FFSSJT Flash Flood Statement National Weather Service San Angelo TX 848 PM CDT MON JUN 26 2017 TXC319-270315- /O.CON.KSJT.FF.W.0020.000000T0000Z-170627T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason TX- 848 PM CDT MON JUN 26 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR SOUTHERN MASON COUNTY... At 839 PM CDT, gauge reports indicated stationary thunderstorms were producing heavy rain along the Llano River 5 miles south of Mason to Loyal Valley. Up to 2 inches of additional rainfall is likely. Radar has estimated 2 to 4 1/2 inches rainfall from Mason to 15 miles south Mason. At 838 PM a LCRA gage 14 miles south southwest of Mason received 2.71 inches in an hour. Gages on Beaver creek reported 1.80 inches and 1.49 inches on the LLano River near Mason in one hour. 3.26 inches was reported 7 miles west southwest of Mason in the past 3 hours. Flash flooding is expected to begin shortly. Some locations that will experience flooding include... Mason, Streeter, Loyal Valley, Koockville, US-87 Near The Mason- Gillespie County Line and The Intersection Of US- 87 And Ranch Road 783. LAT...LON 3071 9897 3050 9897 3050 9942 3079 9944 $$ mkd
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:20 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 26, 6:20 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 620 PM CDT Mon Jun 26 2017 .AVIATION... /00Z TAFS/ Band of thunderstorms will affect KBBD and KJCT trough 2Z-3Z as they move slowly east. KSOA will see gusty north winds for a couple hours as a thunderstorm outflow boundary moves through just before 00Z. MVFR stratus returns to KSOA, KJCT, and KBBD late night through late morning as a warm front moves through. && .PREV DISCUSSION... /issued 310 PM CDT Mon Jun 26 2017/ SHORT TERM... (Tonight through Tuesday) Main forecast challenge is coverage and location of convection mainly this afternoon and evening. Currently, radar indicating thunderstorms between San Angelo and Sweetwater. The combination of lift associated with weak upper level disturbances and some instability will probably result in scattered showers and thunderstorms across much of the area tonight. The best coverage looks to mainly south of the I-20 corridor. A few pulse type severe storms are possible. The main hazards will be damaging winds, hail and dangerous lightning. For Tuesday, The better chance of rain will be mainly southeast of a Brownwood to Sonora line, mainly afternoon heating/instability driven. The severe threat will be very low, with the main hazard being dangerous lightning from any storms. Highs will be in the upper 80s to lower 90s. LONG TERM... (Tuesday night through Monday) Upper level ridging will strengthen over the region once again by the middle of the week, leading to hotter and drier conditions. High temps should once again approach and/or exceed 100 degrees towards the end of the week, mostly across western portions of the forecast area, with mid to upper 90s elsewhere. The only decent chance of rain will come Friday night as the tail end of an upper trough/front may bring a few showers to the northern Big Country and even then, the chances are rather small. Elsewhere will likely remain dry through the duration of the long term period. By the weekend and into early next week, the ridge will flatten/weaken somewhat as a series of upper level troughs passing north of us and this will bring temps down slightly, generally in the mid/upper 90s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 89 70 94 / 30 20 5 5 San Angelo 69 90 70 96 / 40 20 10 5 Junction 69 88 68 92 / 40 30 10 10 Brownwood 68 88 68 91 / 40 20 5 5 Sweetwater 67 90 69 94 / 30 20 5 5 Ozona 68 89 68 92 / 40 20 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/04
Hazardous weather outlook, Jun 26, 2:39 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 239 PM CDT Mon Jun 26 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 239 PM CDT Mon Jun 26 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop across much of the area this afternoon and evening. A few storms may be severe mainly south of a Sterling City to San Angelo to Brady line. The main hazards will be damaging winds, hail and dangerous lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible on Tuesday. The main hazard will be dangerous lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 26, 1:39 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
139 PM CDT MON JUN 26 2017
TXZ054-261930-
Nolan TX-
139 PM CDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOLAN COUNTY UNTIL
230 PM CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Champion, or 13 miles southwest of Roscoe, moving northeast at 10
mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Champion around 215 PM CDT.
Other locations impacted by this storm include The Intersection Of
Ranch Road 608 And Highway 147.
This includes Interstate 20 between Mile Markers 232 and 233.
LAT...LON 3244 10059 3221 10040 3215 10062 3224 10067
3237 10066
TIME...MOT...LOC 1838Z 231DEG 7KT 3227 10065Special weather statement, Jun 26, 2:26 PM CDT, 4 hours 57 minutes before
Special Weather Statement National Weather Service San Angelo TX 226 PM CDT MON JUN 26 2017 TXZ065-066-072-262015- Runnels TX-Tom Green TX-Coke TX- 226 PM CDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE...NORTH CENTRAL TOM GREEN AND WEST CENTRAL RUNNELS COUNTIES UNTIL 315 PM CDT... At 226 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Tennyson, or 10 miles southeast of Robert Lee, moving northeast at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Tennyson around 300 PM CDT. Bronte around 315 PM CDT. Other locations impacted by this storm include US- 277 Near The Tom Green- Coke County Line and The Intersection Of Highway 208 And Ranch Road 2662. LAT...LON 3160 10047 3183 10065 3197 10034 3173 10011 TIME...MOT...LOC 1926Z 231DEG 7KT 3176 10041
Special weather statement, Jun 26, 3:14 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
314 PM CDT MON JUN 26 2017
TXZ054-262100-
Nolan TX-
314 PM CDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOLAN COUNTY UNTIL 400
PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maryneal, or 7 miles northwest of Blackwell, moving northeast at 10
mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Maryneal around 335 PM CDT.
Blackwell around 340 PM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 70 And Ranch Road 53.
LAT...LON 3215 10015 3212 10015 3208 10035 3208 10050
3218 10061 3235 10032
TIME...MOT...LOC 2014Z 231DEG 7KT 3214 10043Special weather statement, Jun 26, 4:16 PM CDT, 3 hours 7 minutes before
Special Weather Statement National Weather Service San Angelo TX 416 PM CDT MON JUN 26 2017 TXZ072-073-262145- Tom Green TX-Concho TX- 416 PM CDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN AND WEST CENTRAL CONCHO COUNTIES UNTIL 445 PM CDT... At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near Vancourt, or 17 miles southwest of Paint Rock, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Eola around 425 PM CDT. Other locations impacted by this storm include Vick and The Intersection Of Ranch Road 380 And Ranch Road 381. LAT...LON 3118 10013 3129 10028 3152 10007 3131 9980 TIME...MOT...LOC 2115Z 242DEG 19KT 3130 10009 Woodward
Special weather statement, Jun 26, 5:06 PM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service San Angelo TX 506 PM CDT MON JUN 26 2017 TXZ073-139-154-262230- Coleman TX-McCulloch TX-Concho TX- 506 PM CDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLEMAN...NORTHERN MCCULLOCH AND SOUTHEASTERN CONCHO COUNTIES UNTIL 530 PM CDT... At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over Salt Gap, or 19 miles northwest of Brady, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Pear Valley around 515 PM CDT. Lohn and Waldrip around 520 PM CDT. Other locations impacted by this storm include The Intersection Of US-87 And Ranch Road 2134, US-283 Near The McCulloch- Coleman County Line and Fife. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3111 9984 3133 9993 3160 9936 3114 9915 TIME...MOT...LOC 2205Z 255DEG 50KT 3128 9962 Woodward
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:37 PM CDT | Areal Flood Advisory | SJT | McCulloch | 113 min |
| Jun 26, 8:32 PM CDT | Areal Flood Advisory | SJT | Kimble | 118 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.